Schmidt games and Markov partitions

Jimmy Tseng*

*Corresponding author for this work

Research output: Contribution to journalArticle (Academic Journal)peer-review

23 Citations (Scopus)

Abstract

Let T be a C 2-expanding self-map of a compact, connected, C , Riemannian manifold M. We correct a minor gap in the proof of a theorem from the literature: the set of points whose forward orbits are nondense has full Hausdorff dimension. Our correction allows us to strengthen the theorem. Combining the correction with Schmidt games, we generalize the theorem in dimension one: given a point x 0 ∈ M, the set of points whose forward orbit closures miss x 0 is a winning set. Finally, our key lemma, the no matching lemma, may be of independent interest in the theory of symbolic dynamics or the theory of Markov partitions.

Original languageEnglish
Pages (from-to)525-543
Number of pages19
JournalNonlinearity
Volume22
Issue number3
DOIs
Publication statusPublished - 2009

Fingerprint Dive into the research topics of 'Schmidt games and Markov partitions'. Together they form a unique fingerprint.

Cite this